MAUDE Adverse Event Report: COVIDIEN 3GA ALWAYS OPEN INROOM -T RED; CONTAINER, SHARPS

COVIDIEN 3GA ALWAYS OPEN INROOM -T RED; CONTAINER, SHARPS
Model Number 85221R
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
A video was provided by the customer and upon reviewing the video, it was noticed that the customer was removing the lid from the container and the lid cracked.This was noticed prior to use and no patient was involved.
 
Additional Manufacturer Narrative
A device history record (dhr) review could not be reviewed because the lot number was reported as unknown, however all dhr¿s are reviewed for accuracy prior to product release.A video was provided by the customer and upon reviewing the video, it was noticed that the customer was removing the lid from the container and the lid cracked.It was determined that the customer/user violated numerous instructions in the instruction for use (ifu) including: instruction: place container in wall enclosure or bracket and lock with key if it is a locking unit.Precautions/warnings: never put hands into container opening.Never attempt to disassemble container.Do not strike, tap, shake, or manipulate container for any reason.Use container with appropriate covidien hardware that fits with the covidien container of choice.The root cause of the lid breaking was use error (removing the lid).The reported complaint was not related to a manufacturing issue.No adverse trending in internal non-conformances or complaints related to this issue were identified.

Brand Name
3GA ALWAYS OPEN INROOM -T RED
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key10597457
Report Number1424643-2020-00584
Device Sequence Number11060763
Product Code MMK
UDI-Device Identifier10884521023369
UDI-Public10884521023369
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number85221R
Device Catalogue Number85221R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date12/03/2020
Patient Sequence Number1